zbMATH — the first resource for mathematics

Hazard rate ordering of the largest order statistics from geometric random variables. (English) Zbl 1401.60025
Summary: In [Probab. Eng. Inf. Sci. 24, No. 2, 245–262 (2010; Zbl 1193.60025)], T. Mao and T. Hu left an open problem about the hazard rate order between the largest order statistics from two samples of \(n\) geometric random variables. In [ibid. 26, No. 3, 375–391 (2012; Zbl 1271.60031)], B. Du et al. solved this open problem when \(n = 2\), and J. Wang solved for \(2 \leq n\leq 9\) [Stat. Probab. Lett. 106, 86–90 (2015; Zbl 1397.60058)]. In this paper, we completely solve this problem for any value of \(n\).
60E15 Inequalities; stochastic orderings
62N05 Reliability and life testing
Full Text: DOI
[1] Du, B.; Zhao, P.; Balakrishnan, N., Likelihood ratio and hazard rate orderings of the maxima in two multiple-outlier geometric samples, Prob. Eng. Inf. Sci., 26, 375-391, (2012) · Zbl 1271.60031
[2] Dykstra, R.; Kochar, S.; Rojo, J., Stochastic comparisons of parallel systems of heterogeneous exponential components, J. Statist. Planning Infer., 65, 203-211, (1997) · Zbl 0915.62044
[3] Khaledi, B.-E.; Kochar, S., Some new results on stochastic comparisons of parallel systems, J. Appl. Prob., 37, 1123-1128, (2000) · Zbl 0995.62104
[4] Kochar, S.; Xu, M., Stochastic comparisons of parallel systems when components have proportional hazard rates, Prob. Eng. Inf. Sci., 21, 597-609, (2007) · Zbl 1142.62084
[5] Kochar, S.; Xu, M., Comparisons of parallel systems according to the convex transform order, J. Appl. Prob., 46, 342-352, (2009) · Zbl 1168.60318
[6] Mao, T.; Hu, T., Equivalent characterizations on orderings of order statistics and sample ranges, Prob. Eng. Inf. Sci., 24, 245-262, (2010) · Zbl 1193.60025
[7] Shaked, M.; Shanthikumar, J. G., Stochastic Orders, (2007), Springer: Springer, New York · Zbl 1111.62016
[8] Wang, J., A stochastic comparison result about hazard rate ordering of two parallel systems comprising of geometric components, Statist. Prob. Lett., 106, 86-90, (2015) · Zbl 1397.60058
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.